Advertisement

Side Effects of Estradiol Vaginal Cream

Common Side Effects of Estradiol Vaginal Cream

Women sometimes assume that estradiol vaginal cream can only cause vaginal side effects. However, because a significant amount of the hormones in estradiol vaginal cream is absorbed into the bloodstream, any of the usual side effects of estrogen medications can occur with estradiol vaginal cream. Common side effects of estrogen medications include, but are not limited to:
  • Irregular vaginal bleeding or spotting
  • Abdominal (stomach) cramps or bloating
  • Nausea and vomiting
  • Headaches
  • Breast tenderness
  • Hair loss
  • High blood pressure
  • High blood sugar (hyperglycemia)
  • Fluid retention
  • Enlargement of benign tumors of the uterus (uterine fibroids)
  • Vaginal yeast infections.

Final Thoughts on Estradiol Vaginal Cream Side Effects

It is possible that you may experience some or none of the estradiol vaginal cream side effects listed in this article. Unfortunately, it can be difficult to tell whether any particular side effect (such as nausea) is caused by estradiol vaginal cream or by other factors. Therefore, make sure to let your healthcare provider know if you develop any side effects while using estradiol vaginal cream, or if something "just does not seem right." While it may not be a side effect of the medication, your healthcare provider will be able to diagnose and treat the problem.
Last reviewed by: Kristi Monson, PharmD
Advertisement
Ways to Prep Your Kitchen to Eat Well During Cancer Treatment